MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIFLEX; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION CAPTIFLEX; SNARE, FLEXIBLE
Model Number M0056471
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block h6: imdrf device code a040 captures the reportable event of break.
 
Event or Problem Description
It was reported to boston scientific corporation that a captiflex oval flexible snare was used during a colonoscopy procedure on (b)(6) 2026.During the procedure, there were a couple snares that malfunction when trying to cut a polyp.The snares would either not cut all the way and the wire would break away from the handle.There were no patient complications reported as a result of this event.This report pertains to one of the two devices used during the procedure; this entry specifically refers to the first device, which corresponds to the failure mode "snare wire broke".
 
Event or Problem Description
It was reported to boston scientific corporation that a captiflex oval flexible snare was used during a colonoscopy procedure on (b)(6) 2026.During the procedure, there were a couple snares that malfunction when trying to cut a polyp.The snares would either not cut all the way and the wire would break away from the handle.There were no patient complications reported as a result of this event.This report pertains to one of the two devices used during the procedure; this entry specifically refers to the first device, which corresponds to the failure mode "snare wire broke".Additional information received on (b)(6) 2026 and (b)(6) indicates that a rescuenet was used to retrieve the detached piece.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a040 captures the reportable event of loop break.Additional information: block b5: describe event or problem has been updated based on the additional information received on march 9th, 2026.Block h2: corrections: d4 (model number), d5 (operator of device and operator of device, other), block e1 (initial reporter information).Investigation results: the device was returned, and it was found during visual inspection that the flare was detached from the working length (strain relief) and handle, and the wire was kinked at the proximal section.During microscopic inspection it was found that the working length had evidence of the flare being made.Based on the evidence, the reported event of loop break was unable to be confirmed.The investigation results summary did not detect any problems related to the reported issue, loop break as the loop was found not to be broken.Therefore, no problem detected was chosen as the analyzed cause code for this failure.However, during product analysis, it was found that the flare was detached from the working length (strain relief) and handle, and the wire was kinked.It is likely that this failure could be due to excessive manipulation during the procedure, for this reason, this failure will be concluded as adverse event related to procedure.It was confirmed this device met manufacturing specifications prior to distribution, and there were no manufacturing deviations that could have contributed to the reported event.Based on the analysis performed and all the information gathered from the customer, the overall conclusion code assigned will be "adverse event related to procedure".

Brand Name
CAPTIFLEX
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24531280
Report Number3005099803-2026-00850
Device Sequence Number21100025
Product Code FDI
UDI-Device Identifier08714729019459
UDI-Public(01)08714729019459(17)281110(10)37906982
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K131700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0056471
Device Catalogue Number6247
Device Lot Number0037906982
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2026
Supplement Date Received by Manufacturer03/09/2026
Initial Report FDA Received Date03/06/2026
Supplement Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown